Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 79, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 26, 1996, 2:14 AM CDT for Christian County, Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 1996, 2:14 AM CDT (07:14 UTC)
- Expired
- May 26, 1996, 3:15 AM CDT
- In force
- 61 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Christian County, IL
The radar
The Lincoln radar (KILX), 67 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 260715 SVRSPI ILC021-260815- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 214 AM CDT SUN MAY 26 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 315 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL ILLINOIS ...SOUTHERN CHRISTIAN COUNTY AT 0213AM...RADAR INDICATED A SEVERE THUNDERSTORM IN SOUTHERN CHRISTIAN COUNTY JUST WEST .OF MORRISONVILLE. THE STORMS WERE MOVING EAST AT 30 MPH. TOWNS IN THE PATH INCLUDE MORRISONVILLE...TAYLORVILLE AND PANA. DAMAGING HAIL IS POSSIBLE WITH THIS STORM. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ KETCHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:53 AM CDT, 21 minutes earlier.
Area forecast discussion, May 26, 1:53 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 153 AM CDT SUN MAY 26 1996 CONVCTN HAS FIRED UP BEHIND THE MCS IN INDIANA IS BEING AIDED BY 500H VORT MAX MOVING THROUGH CEN IL ATTM. BRANCH OF LLJ AND ELAVATED WAA AS SEEN ON THE WINCHESTER PROFILER IS ALSO HELPING AID IN TRW PRODUCTION. LATEST WWAMKC IS TALKING ABOUT POSS BOX FOR THIS CNVCTN. STAY TUNED. AFTER THIS ROUND OF CNVCTN MOVES EAST WILL SEE A LULL BEFORE LATEST MCS OVER KS MAKES ITS WAY TO CEN IL BY LATE MORNING. BELIEVE MCS WILL MAKE IT TO CEN IL BY LATE MORNING AS LLJ BEGINS TO SHIFT EAST INTO MO HELPING TO AID EWRD PROPOGATION OF SYS. 00Z NGM/ETA MODEL RUNS ARE TO BE USED WITH CAUTION WITH MISSING RAOBS. LOOKING AT GOOD AVN IS IN PRETTY CLOSE AGREEMENT WITH NGM/ETA...SO "BAD DATA" MODELS MAY NOT BE THAT FAR OFF. WITH TIME (48HRS) AVN TAKES 500 CLOSED LOW FARTHER NORTH THAN NGM/ETA. BUT ALL 3 AGREE ON POSITION OF LLJ ACROSS KS AND SHIFTING EAST OF JET INTO MO BY 12Z. MODELS HINTING AT A MAJOR SVR WX OUTBREAK TWRDS MON OR TUE AS UPR LOW LIFTS ENEWRD AND UPR JET MAX ROUNDS BOTTOM OF TROUGH. STAY TUNED PART 2. TEMPS LOOK ON TRACK FOR TDY WITH COLLER FAN NUMBERS PREFERED. PIA 65/55 76 SPI 68/60 66 DEC 68/60 +6 CMI 67/58 +6 SE IL 70/61 +6 KETCHAM
In the hours before
Special weather statement, May 25, 10:58 PM CDT, 3 hours 16 minutes before
ILZ029-031-036>038-040>057-260500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1058 PM CDT SAT MAY 25 1996 ...SEVERE THUNDERSTORM WATCH #436 HAS BEEN CANCELLED FOR CENTRAL ILLINOIS... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR ALL COUNTIES IN CENTRAL ILLINOIS. THE RISK OF SEVERE WEATHER HAS MOVED EASTWARD INTO INDIANA. NOLLENDORFS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:38 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 67 min |
| May 25, 8:28 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 47 min |
| May 25, 9:05 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 25 min |
| May 25, 9:10 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 65 min |
| May 25, 9:15 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 45 min |
| May 25, 9:37 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 38 min |
| May 25, 10:13 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 62 min |
| May 26, 3:23 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 32 min |
| May 26, 3:53 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 37 min |
| May 26, 4:01 PM CDT | Tornado Warning | ILX | Lawrence | 44 min |
| May 26, 5:05 PM CDT | Tornado Warning | ILX | Jasper | 25 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.